How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32799
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have been on omeprazole for over two weeks for acid reflux

Resolved Question:

I have been on omeprazole for over two weeks for acid reflux but I feel quite tired. Is it one of the side effect of this medication and will it get better or should I see my doctor and perhaps get a different medication?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi. One of the things omeprazole can do is lower magnesium levels and that indeed make one feel tired. That of course is assuming that your feeling tired is truly from the omeprazole. As for a different medication similar to omeprazole, Zantac doesn't tend to do the same thing with magnesium levels and neither does Tagamet or Pepcid. Your doctor definitely needs to know about this
Dr. Chip and 2 other Medical Specialists are ready to help you